Alert archive / New York / Freezing Rain Advisories in 2016

Freezing Rain Advisory 1, NWS Buffalo, NY

January 8, 2016Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this freezing rain advisory at Jan 8, 2016, 6:25 PM EST for Allegany County, Cattaraugus County, New York. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2016, 6:25 PM EST (23:25 UTC)
Expired
Jan 8, 2016, 11:55 PM EST
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 83 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3387 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WWUS41 KBUF 082325
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
625 PM EST FRI JAN 8 2016

NYZ020-021-090600-
/O.NEW.KBUF.ZR.Y.0001.160108T2325Z-160109T0600Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
625 PM EST FRI JAN 8 2016

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY.

* LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES.

* TIMING...THIS EVENING INTO THE EARLY OVERNIGHT.

* ACCUMULATIONS...ICE ACCUMULATIONS UP TO A FEW HUNDREDTHS OF A
  INCH THIS EVENING.

* IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE
  ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON
  UNTREATED ROAD SURFACES AND SIDEWALKS... AS WELL AS BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE
AFFECTED AREAS, BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES
AND POWER LINES. INSTEAD, PATCHES OF ICE WILL CAUSE SLICK SPOTS
ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE
DIFFICULT, BUT NOT IMPOSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

NYZ008-090730-
/O.CON.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
625 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM EST SATURDAY...

* LOCATIONS...LEWIS COUNTY.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE TONIGHT.

* HAZARDS...FREEZING RAIN AND SLEET.

* ACCUMULATIONS...ICE AND SLEET ACCUMULATIONS UP TO A FEW
  HUNDREDTHS OF A INCH OVERNIGHT.

* IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE
  ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON
  UNTREATED ROAD SURFACES AND SIDEWALKS... AS WELL AS BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW...
SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

CHURCH
1 follow-up statement
210 
WWUS41 KBUF 090455
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1155 PM EST FRI JAN 8 2016

NYZ020-021-090600-
/O.CAN.KBUF.ZR.Y.0001.000000T0000Z-160109T0600Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
1155 PM EST FRI JAN 8 2016

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE
FREEZING RAIN ADVISORY.

TEMPERATURES WILL CONTINUE TO RISE ABOVE FREEZING OVERNIGHT ACROSS
THE WESTERN SOUTHERN TIER AS RAIN SHOWERS BECOMES SCATTERED TO
ISOLATED. THE FREEZING RAIN THREAT HAS GREATLY DIMINISHED... BUT
THOSE TRAVELING OVERNIGHT SHOULD REMAIN ALERT FOR ANY ISOLATED
LINGERING SLICK SPOTS.

$$

NYZ008-091100-
/O.CON.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
1155 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* LOCATIONS...LEWIS COUNTY.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE TONIGHT.

* HAZARDS...FREEZING RAIN AND SLEET.

* ACCUMULATIONS...ICE AND SLEET ACCUMULATIONS UP TO A FEW 
  HUNDREDTHS OF A INCH OVERNIGHT.

* IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE 
  ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON 
  UNTREATED ROAD SURFACES AND SIDEWALKS...AS WELL AS BRIDGES 
  AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW...
SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

CHURCH

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freezing rain advisory went out at Jan 8, 4:29 PM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Jan 8, 4:29 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
429 PM EST FRI JAN 8 2016

.SYNOPSIS...
A SOMEWHAT DISORGANIZED STORM SYSTEM OVER THE NATIONS MID SECTION
WILL MOVE FROM THE MID WEST TO THE UPPER GREAT LAKES TONIGHT. THIS
WILL SPREAD A PERIOD OF RAIN ACROSS THE REGION TONIGHT...WITH A
FEW HOURS OF FREEZING RAIN LIKELY ACROSS PARTS OF THE NORTH
COUNTRY. WHILE SOME RAIN SHOWERS WILL STILL BE POSSIBLE ON
SATURDAY...OUR FOCUS WILL TURN TO A MAJOR PATTERN CHANGE THAT WILL
TAKE PLACE FOR THE UPCOMING WEEK...LEADING TO MUCH COLDER WEATHER
WITH THE LIKELIHOOD FOR SIGNIFICANT LAKE SNOWS.

&&

.NEAR TERM /THROUGH SATURDAY/...
A BROAD AREA OF LOW PRESSURE OVER THE MID WEST LATE THIS AFTERNOON
AND EARLY EVENING WILL PUSH NORTHEAST ACROSS THE UPPER GREAT LAKES
DURING THE COURSE OF THE OVERNIGHT. AN ILL DEFINED WARM FRONTAL
BOUNDARY ASSOCIATED WITH THIS FEATURE WILL WORK ITS WAY NORTHWARD
ACROSS OUR REGION IN THE PROCESS...BUT GIVEN THE WEAK BAROCLINICITY
OF THE FRONTAL STRUCTURE AND THUS MARGINAL FRONTOGENTIC LIFT...
RAINFALL AMOUNTS WILL GENERALLY BE A TENTH OF AN INCH OR LESS.

WHILE THIS WILL TRANSLATE IN A NUISANCE EVENT FOR THE VAST MAJORITY
OF WESTERN NEW YORK...NEAR SFC AIR TEMPERATURES SHOULD BE CLOSE
TO OR JUST BELOW FREEZING LATER TONIGHT ACROSS THE TUG HILL AND
POINTS EAST TO THE FOOTHILLS OF THE ADIRONDACKS (IE. LEWIS CO). AS A
RESULT...THERE COULD BE SEVERAL HOURS OF FREEZING RAIN FOR THAT
PARTICULAR AREA. WILL MAINTAIN THE CURRENT WINTER WEATHER ADVISORY
FOR THAT AREA...WHILE CLOSELY WATCHING ALLEGANY COUNTY WHERE
ISOLATED PATCHES OF FREEZING RAIN WILL BE POSSIBLE. ELSEWHERE ACROSS
WESTERN NEW YORK...THE FAIRLY WIDESPREAD NUISANCE RAIN THIS EVENING
WILL TAPER OFF TO SCATTERED SHOWERS DURING THE OVERNIGHT.

ON SATURDAY...THE WEAK WARM FRONT WILL PUSH NORTH OF OUR REGION
ACROSS THE ST LAWRENCE VALLEY WHILE WEAK RIDGING WILL CROSS
THE LOWER GREAT LAKES IN ITS WAKE. THIS IN CONCERT WITH DRYING
BETWEEN H925 AND H7 WILL SUPPORT LOWERING POPS TO SLGT CHC BY
MIDDAY IN MOST AREAS...ALTHOUGH CLOUD COVER SHOULD STILL BE
PLENTIFUL. TEMPERATURES ON SATURDAY WILL REMAIN WELL ABOVE NORMAL
WITH READINGS CLIMBING INTO THE MID 40S FOR MOST AREAS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE FOCUS DURING THIS PERIOD WILL BE ON A STORM SYSTEM TRACKING
ACROSS THE EASTERN GREAT LAKES WHICH WILL BRING A SHARP CHANGE BACK
TO TYPICAL WESTERN AND CENTRAL NEW YORK WINTER WEATHER SUNDAY NIGHT.
THIS SYSTEM WILL SHIFT ACROSS THE OHIO VALLEY SATURDAY NIGHT THEN
CROSS THE EASTERN GREAT LAKES INTO SOUTHWESTERN QUEBEC ON SUNDAY. A
COLD WESTERLY FLOW WILL THEN CROSS THE GREAT LAKES IN THE WAKE OF
THIS SYSTEM ON MONDAY AND MONDAY NIGHT. THIS WILL TRIGGER SOME
SHIFTING BANDS OF LAKE EFFECT SNOW EARLY NEXT WEEK AS WINDS BACK
AHEAD OF A GREAT LAKES CLIPPER APPROACHING FOR TUESDAY. A MORE
SIGNIFICANT LAKE EFFECT EVENT IS EXPECTED IN THE WAKE OF THE CLIPPER
MID NEXT WEEK WITH DETAILS INCLUDED IN THE LONG TERM SECTION BELOW
AND HAZARDOUS WEATHER OUTLOOK.

INITIALLY A MILD AIRMASS WILL BE IN PLACE SATURDAY NIGHT WITH JUST A
CHANCE OF SOME SCATTERED SHOWERS BEFORE MIDNIGHT AS SHORTWAVE
RIDGING PASSES OVERHEAD. AS THE SURFACE LOW TRACKS ACROSS THE OHIO
VALLEY A STRONG SOUTHERLY LOW LEVEL JET WILL COMBINE WITH A SHARP
VORT MAX AND PLUME OF 700MB MOISTURE TO BRING A PERIOD OF STEADY
WARM ADVECTION RAIN ACROSS THE FORECAST AREA LATE SATURDAY NIGHT
INTO SUNDAY MORNING. THIS WILL BE A SOAKING RAIN WITH TOTALS RANGING
FROM A HALF TO THREE-QUARTERS OF AN INCH. THE LARGER IMPACT WILL BE
WITH THE STRENGTHENING LOW LEVEL JET LIFTING ACROSS THE REGION AND
ASSOCIATED DOWNSLOPING HIGH WINDS. MODELS SHOW SOUTHEASTERLY 925MB
WINDS INCREASING TO 50 KNOTS ALONG THE CHAUTAUQUA RIDGE SATURDAY
NIGHT THEN REACHING AS HIGH AS 60 KNOTS OVER THE TUG HILL SUNDAY
MORNING. THE SOUTHEAST FLOW IS FAVORABLE FOR DOWNSLOPING AS WINDS
ARE SQUEEZED BETWEEN THE HIGHER TERRAIN AND AN INVERSION ALOFT. HAVE
ISSUED A HIGH WIND WATCH FOR THE FAVORABLE DOWNSLOPE REGIONS ALONG
THE LAKE ERIE SHORELINE AND THE NORTH AND NORTHWEST FACING SLOPES OF
THE TUG INCLUDING THE BLACK RIVER VALLEY.

ON SUNDAY THE LOW WILL CROSS THE EASTERN GREAT LAKES JUST WEST OF
BUFFALO WITH A SHARP COLD FRONT PASSING EAST ACROSS THE FORECAST
AREA THROUGH THE AFTERNOON HOURS. AS TEMPERATURES DROP FROM THE 40S
INTO THE 20S BEHIND THE FRONT...WRAP AROUND MOISTURE WILL PRODUCE
RAIN SHOWERS MIXING WITH THEN CHANGING TO ALL SNOW SHOWERS BY SUNDAY
EVENING. ONLY EXPECTING UP TO AN INCH OF SNOW AREA WIDE DURING THIS
CHANGEOVER THEN A LAKE RESPONSE KICKS IN AS 850MB TEMPS SHARPLY FALL
INTO THE NEGATIVE TEENS CELSIUS. ADDITIONALLY...A ROUND OF MORE
WIDESPREAD WESTERLY GUSTY WINDS CAN BE EXPECTED BEHIND THE COLD
FRONT AS WINDS FROM A 50KT 850MB JET MIX TO THE SURFACE. GUSTS INTO
THE 40S WILL LIKELY REQUIRE A WIND ADVISORY FOR SUNDAY AFTERNOON AND
EVENING.

SUNDAY NIGHT THROUGH MONDAY NIGHT LAKE EFFECT SNOWS WILL DEVELOP
EAST OF THE LAKES INITIALLY ON A WESTERLY 270 FLOW. STEERING WINDS
WILL THEN SLOWLY BACK TO ABOUT 250 THEN 220 LIFTING THE LAKE BANDS
NORTH BY MONDAY NIGHT. OFF LAKE ERIE...THIS WOULD LIFT THE BAND
ACROSS BUFFALO TO THE NORTHTOWNS AND NIAGARA FALLS. OFF LAKE
ONTARIO...THE BAND WOULD LIFT ACROSS WATERTOWN TOWARD THE SAINT
LAWRENCE RIVER. THE LAKE ONTARIO BAND EVEN LOOKS TO HAVE AN UPSTREAM
MOISTURE CONNECTION WITH GEORGIAN BAY ALONG WITH A FAVORABLE FETCH
ACROSS THE LAKE. WHILE ACCUMULATING LAKE SNOWS ARE EXPECTED EAST OF
BOTH LAKES...THE MORE SIGNIFICANT ACCUMULATIONS WILL BE EAST OF LAKE
ONTARIO DUE TO MORE FAVORABLE PARAMETERS. THIS MAY ALSO IMPACT THE
EVENING COMMUTES MONDAY EVENING IN BUFFALO AND WATERTOWN. LAKE
EFFECT HEADLINES WILL LIKELY BE NEEDED TO COVER THIS EARLY WEEK
EVENT...WITH A SECOND STRONGER EVENT EXPECTED LATER IN THE WEEK. DUE
TO THE SHIFTING NATURE OF THE BANDS AND SOME MORE LIMITED PARAMETERS
OFF LAKE ERIE...WILL HOLD OFF ON THESE HEADLINES UNTIL A MORE CLEAR
SCENARIO DEVELOPS WITH CONFIDENCE INCREASING AS THIS EVENT
EVENTUALLY FALLS WITHIN THE RANGE OF MESOSCALE MODELS. OUTSIDE OF
THE LAKE EFFECT...A RETURN TO WINTER TEMPERATURES WILL BE FELT
ACROSS THE ENTIRE FORECAST AREA ON MONDAY WITH TEMPERATURES ONLY
REACHING INTO THE 20S FOR HIGHS AND DIPPING INTO THE TEENS ON MONDAY
NIGHT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A MORE SIGNIFICANT...LONG DURATION AND HIGH IMPACT LAKE EFFECT SNOW
EVENT IS EXPECTED FROM MIDWEEK THROUGH FRIDAY ON THE HEELS OF AN
ALBERTA CLIPPER SYSTEM FORECAST TO CROSS THE GREAT LAKES TUESDAY.
THIS CLIPPER WILL ARRIVE ACROSS WESTERN AND CENTRAL NEW YORK LATER
TUESDAY INTO TUESDAY NIGHT WITH A WIDESPREAD GENERAL SNOWFALL FOR
ALL. IT IS FAR TOO EARLY TO ESTIMATE ANY SNOW AMOUNT FROM THIS
CLIPPER BUT ADVISORY LEVEL TOTALS ARE NOT OUT OF THE QUESTION.

IN THE WAKE OF THIS CLIPPER A BROAD AND DEEP 500MB TROUGH WILL
SETTLE OVER THE GREAT LAKES THROUGH THE END OF THE WEEK WHILE THE
CLIPPER BOMBS OUT OFF THE MAINE COAST AND SHIFTS NORTH ACROSS THE
CANADIAN MARITIMES. THIS FITS THE PATTERN OF CLASSIC SIGNIFICANT
LAKE EFFECT EVENTS WHEN COMPARING TO LOCAL RESEARCH COMPOSITES.
850MB TEMPS WILL LOWER TOWARD -20C WITH CURRENT LAKE TEMPS OF 3C TO
5C WILL CREATE VERY STEEP LAPSE RATES AND TALL LAKE INDUCED
EQUILIBRIUM LEVELS. NEARLY 24 HOURS OF 270 DEGREE FLOW WEDNESDAY
INTO THURSDAY WITH A FAVORABLE BACKGROUND SYNOPTIC MOISTURE PATTERN
WILL LIKELY BRING SNOW TOTALS MEASURING IN FEET OF SNOW FOR AREAS
EAST OF THE LAKES THAT SEE THE BANDS LOCK IN PLACE FOR AN EXTENDED
PERIOD OF TIME. THUNDERSNOW WITH SNOW RATES OF SEVERAL INCHES AN
HOUR MAY ALSO BE POSSIBLE. THE EVENT LOOKS TO CONTINUE INTO FRIDAY
BEFORE A BROAD ARCTIC HIGH BUILDS SOUTH ACROSS THE NORTHERN PLAINS
WHICH WILL VEER WINDS TO NORTHERLY AND BEGIN TO LOWER LAKE INDUCED
EQUILIBRIUM LEVELS AS A SUBSIDENCE INVERSION DEVELOPS. AS WITH THE
EARLY WEEK EVENT...IT IS FAR TOO SOON TO PRODUCE CONFIDENT SNOW
TOTALS FOR SPECIFIC AREAS FOR THIS EVENT. AN UPDATED HAZARDOUS
WEATHER OUTLOOK HAS BEEN ISSUED TO COVER THIS MORE SIGNIFICANT
SECOND EVENT. TEMPERATURES THROUGH THE WEEK WILL AVERAGE NEAR TO
BELOW NORMAL WITH HIGHS ONLY INTO THE 20S AND LOWS OVERNIGHT IN THE
TEENS AND SINGLE DIGITS.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
FAIR VFR CONDITIONS WILL DETERIORATE FROM THE SOUTHWEST LATE THIS
AFTERNOON INTO TONIGHT...AS A DISORGANIZED STORM SYSTEM OVER THE
MID WEST WILL PUSH A WEAK WARM FRONT NORTHWARDS ACROSS OUR REGION.
CIGS WILL LOWER AND THICKEN AHEAD OF THIS FRONTAL BOUNDARY WHILE
SOME LIGHT RAIN WILL BECOME MORE COMMON. THE PCPN IS EXPECTED TO
FALL AS FREEZING RAIN OVER PARTS OF THE NORTH COUNTRY...INCLUDING
THE TUG HILL PLATEAU. CIGS WILL LOWER TO MVFR FROM THE SOUTHWEST
STARTING LATE THIS AFTERNOON...WITH IFR TO LIFR CIGS EXPECTED
LATER TONIGHT ACROSS THE HIGHER TERRAIN OF THE SRN TIER AND FINGER
LAKES REGION.

ON SATURDAY...MVFR TO IFR CIGS WILL GENERALLY REMAIN IN PLACE...
WITH CIGS LIKELY LIFTING TO VFR LEVELS ACROSS THE FINGER LAKES
REGION (INCL. KROC). THE LOWER CIGS WILL BE ACCOMPANIED BY SOME
LIGHT SHOWERS...MAINLY DURING THE MORNING HOURS.

OUTLOOK...
SATURDAY NIGHT...MVFR TO IFR IN RAIN SHOWERS.
SUNDAY...RAIN MIXING WITH AND CHANGING TO SNOW BY SUNDAY NIGHT
WITH IFR DEVELOPING.
MONDAY...IFR IN LAKE EFFECT SNOW SHOWERS EAST OF THE LAKES.
MONDAY NIGHT AND TUESDAY...IFR IN LAKE EFFECT SNOW SHOWERS NORTHEAST
OF THE LAKES...OTHERWISE VFR WITH SCATTERED FLURRIES AND SNOW SHOWERS.
WEDNESDAY...MAINLY VFR...BUT MVFR TO IFR IN LAKE SNOWS EAST OF BOTH
LAKES.

&&

.MARINE...
A WEAK STORM SYSTEM OVER THE UPPER MID WEST THIS EVENING WILL PUSH
NORTHEAST ACROSS THE UPPER GREAT LAKES DURING THE OVERNIGHT. THIS
WILL PRODUCE MODERATE SOUTHEASTERLIES ACROSS THE LOWER GREAT LAKES
FOR THE BULK OF THE NIGHT...WITH WINDS VEERING IN THE WAKE OF A WARM
FRONT SATURDAY MORNING. THIS FLOW WILL KEEP THE HIGHEST WAVES IN
CANADIAN WATERS...ALTHOUGH CONDITIONS WILL APPROACH SCA ADVISORY
LEVELS...PARTICULARLY NORTH OF MEXICO BAY TO THE ST LAWRENCE RIVER.
A FLAG MAY BE HOISTED FOR THAT AREA IN A LATER FORECAST PACKAGE.

MODERATE SOUTHERLIES ARE FORECAST ACROSS BOTH LAKES ERIE AND ONTARIO
FOR SATURDAY...WITH MARGINAL SCA CONDITIONS STILL IN PLACE FOR THE
NEARSHORE WATERS NORTH OF MEXICO BAY.

SOUTHEAST WINDS AHEAD OF A STRONG STORM SYSTEM WILL FRESHEN ACROSS
THE LOWER GREAT LAKES SATURDAY NIGHT...WITH GALE FORCE WINDS LIKELY
IN THE WAKE OF THE STORM LATE SUNDAY AND SUNDAY NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     AFTERNOON FOR NYZ007-008.
     HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
     FOR NYZ019-085.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST
     SATURDAY FOR NYZ008.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jan 8, 3:47 PM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
347 PM EST FRI JAN 8 2016

NYZ001-002-010>012-020-092100-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CATTARAUGUS-
347 PM EST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG SOUTHWEST WINDS WITH GUSTS UP TO 50 MPH ARE POSSIBLE
SUNDAY AND SUNDAY NIGHT.

SOME LAKE EFFECT BANDS ARE EXPECTED ON MONDAY...MOVING FROM THE
SOUTHERN TIER NORTHWARD ACROSS THE BUFFALO METRO AREA BY MONDAY
EVENING. WHILE SOME WEATHER RELATED IMPACTS ARE EXPECTED WITH
THIS BAND...A FAR MORE IMPRESSIVE SETUP IS EXPECTED LATER TUESDAY
INTO WEDNESDAY...INCLUDING PORTIONS OF BUFFALO AND AREA SUBURBS.
THIS BAND MAY CONTINUE AT TIMES THROUGH THURSDAY BEFORE SNOW
BECOMES MORE FOCUSED ON THE SOUTHERN TIER TOWARD THE END OF THE
WEEK.

WHILE THE INITIAL SNOW ON MONDAY SHOULD NOT BE DOWNPLAYED...THE
MIDDLE PORTION OF THE WEEK HAS THE POTENTIAL TO BECOME A HIGH
IMPACT LAKE EFFECT EVENT WITH SEVERAL FEET OF SNOW POSSIBLY
ACCUMULATING IN NARROW REGIONS OVER RELATIVELY SHORT PERIODS OF
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-085-092100-
CHAUTAUQUA-SOUTHERN ERIE-
347 PM EST FRI JAN 8 2016

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

SOUTHEAST WINDS WITH GUSTS UP TO 60 MPH ARE POSSIBLE SATURDAY
NIGHT...MAINLY ALONG THE LAKE ERIE SHORELINE NEAR THE BASE OF THE
CHAUTAUQUA RIDGE. WINDS WILL THEN BECOME SOUTHWESTERLY SUNDAY AND
SUNDAY NIGHT...WITH GUSTS TO 50 MPH.

SOME LAKE EFFECT BANDS ARE EXPECTED ON MONDAY...MOVING FROM THE
SOUTHERN TIER NORTHWARD ACROSS SOUTHERN ERIE COUNTY BY MONDAY
EVENING. WHILE SOME WEATHER RELATED IMPACTS ARE EXPECTED WITH THIS
BAND...A FAR MORE IMPRESSIVE SETUP IS EXPECTED LATER TUESDAY INTO
WEDNESDAY...INCLUDING PORTIONS OF BUFFALO AND ITS SOUTHTOWNS.
THIS BAND MAY CONTINUE AT TIMES THROUGH THURSDAY BEFORE SNOW
BECOMES MORE FOCUSED ON THE SOUTHERN TIER TOWARD THE END OF THE
WEEK.

WHILE THE INITIAL SNOW ON MONDAY SHOULD NOT BE DOWNPLAYED...THE
MIDDLE PORTION OF THE WEEK HAS THE POTENTIAL TO BECOME A HIGH
IMPACT LAKE EFFECT EVENT WITH SEVERAL FEET OF SNOW POSSIBLY
ACCUMULATING IN NARROW REGIONS OVER RELATIVELY SHORT PERIODS OF
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-021-092100-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY-
347 PM EST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WHILE SIGNIFICANT LAKE EFFECT SNOW WILL BE ONGOING AT TIMES EAST
OF BOTH LAKE ERIE AND LAKE ONTARIO NEXT WEEK...MOST OF THE SNOW
IS EXPECTED TO REMAIN OUTSIDE THE GENESEE RIVER VALLEY AND
WESTERN FINGER LAKES REGIONS. HOWEVER...TRAVELERS MOVING THROUGH
THE INTERSTATE SYSTEM SHOULD BE PREPARED FOR RAPIDLY CHANGING
WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-092100-
JEFFERSON-
347 PM EST FRI JAN 8 2016

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

SOUTHEAST WINDS WITH GUSTS UP TO 60 MPH ARE POSSIBLE SATURDAY
NIGHT...MAINLY NEAR THE BASE OF THE TUG HILL PLATEAU. SOUTHWEST
WINDS WILL THEN DEVELOP SUNDAY AND SUNDAY NIGHT...WITH GUSTS TO 50
MPH.

SOME LAKE EFFECT BANDS ARE EXPECTED ON MONDAY...STARTING OVER
NORTHERN OSWEGO COUNTY AND SLOWLY MOVING NORTHWARD OVER THE TUG
HILL PLATEAU...AN EVENTUALLY WEAKENING AS IT MOVES THROUGH
WATERTOWN AND INTO THE ST LAWRENCE VALLEY. WHILE SOME WEATHER
RELATED IMPACTS ARE EXPECTED WITH THIS BAND...A FAR MORE
IMPRESSIVE SETUP IS EXPECTED LATER TUESDAY THROUGH
THURSDAY...PRIMARILY OVER THE TUG HILL PLATEAU. THIS BAND WILL
EVENTUALLY SHIFT A LITTLE SOUTHWARD AND FURTHER INTO OSWEGO COUNTY
BY FRIDAY.

WHILE THE INITIAL SNOW ON MONDAY SHOULD NOT BE DOWNPLAYED...THE
MIDDLE PORTION OF THE WEEK HAS THE POTENTIAL TO BECOME A HIGH
IMPACT LAKE EFFECT EVENT WITH SEVERAL FEET OF SNOW POSSIBLY
ACCUMULATING IN NARROW REGIONS OVER RELATIVELY SHORT PERIODS OF
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ008-092100-
LEWIS-
347 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EST SATURDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

SOUTHEAST WINDS WITH GUSTS UP TO 60 MPH ARE POSSIBLE SATURDAY
NIGHT...MAINLY NEAR THE BASE OF THE TUG HILL PLATEAU. SOUTHWEST
WINDS WILL THEN DEVELOP SUNDAY AND SUNDAY NIGHT...WITH GUSTS TO 50
MPH.

SOME LAKE EFFECT BANDS ARE EXPECTED ON MONDAY...MOVING FROM SOUTH
TO NORTH ACROSS THE WESTERN PORTIONS OF THE TUG HILL PLATEAU...AN
EVENTUALLY WEAKENING AS IT MOVES THROUGH WATERTOWN AND INTO THE ST
LAWRENCE VALLEY. WHILE SOME WEATHER RELATED IMPACTS ARE EXPECTED
WITH THIS BAND...A FAR MORE IMPRESSIVE SETUP IS EXPECTED LATER
TUESDAY THROUGH THURSDAY...PRIMARILY OVER THE TUG HILL PLATEAU.
THIS BAND WILL EVENTUALLY SHIFT A LITTLE SOUTHWARD AND IMPACT
PRIMARILY THE SOUTHERN PORTION LEWIS COUNTY BY FRIDAY.

WHILE THE INITIAL SNOW ON MONDAY SHOULD NOT BE DOWNPLAYED...THE
MIDDLE PORTION OF THE WEEK HAS THE POTENTIAL TO BECOME A HIGH
IMPACT LAKE EFFECT EVENT WITH SEVERAL FEET OF SNOW POSSIBLY
ACCUMULATING IN NARROW REGIONS OVER RELATIVELY SHORT PERIODS OF
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-092100-
OSWEGO-
347 PM EST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOUTHWEST WINDS WILL DEVELOP SUNDAY AND SUNDAY NIGHT...WITH GUSTS
TO 50 MPH.

SOME LAKE EFFECT BANDS ARE EXPECTED ON MONDAY...MOVING FROM SOUTH
TO NORTH ACROSS THE WESTERN PORTIONS OF THE TUG HILL PLATEAU...AN
EVENTUALLY WEAKENING AS IT MOVES THROUGH WATERTOWN AND INTO THE ST
LAWRENCE VALLEY. WHILE SOME WEATHER RELATED IMPACTS ARE EXPECTED
WITH THIS BAND...A FAR MORE IMPRESSIVE SETUP IS EXPECTED LATER
TUESDAY THROUGH THURSDAY...PRIMARILY OVER THE TUG HILL PLATEAU AND
NORTHERN PORTIONS OF OSWEGO COUNTY. THIS BAND WILL EVENTUALLY
SHIFT A LITTLE SOUTHWARD AND IMPACT LARGER AREAS OF THE COUNTY BY
FRIDAY.

WHILE THE INITIAL SNOW ON MONDAY SHOULD NOT BE DOWNPLAYED...THE
MIDDLE PORTION OF THE WEEK HAS THE POTENTIAL TO BECOME A HIGH
IMPACT LAKE EFFECT EVENT WITH SEVERAL FEET OF SNOW POSSIBLY
ACCUMULATING IN NARROW REGIONS OVER RELATIVELY SHORT PERIODS OF
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-092100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
347 PM EST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALE FORCE WINDS ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT ACROSS
LAKES ERIE AND ONTARIO AS A STRENGTHENING AREA OF LOW PRESSURE
PASSES THROUGH THE CENTRAL GREAT LAKES AND SOUTHERN ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

ZAFF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 7:45 AM ESTWinter Weather AdvisoryBUFLewis22 hr
Jan 8, 3:39 PM ESTHigh Wind WatchBUFChautauqua, Erie, Jefferson, Lewis21 hr

Nearby

Freezing Rain Advisories in New York, 2016Every freezing rain advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.